Journal of Applied Probability

Separation cutoff for upward skip-free chains

Y. H. Mao, C. Zhang, and Y. H. Zhang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

A computable necessary and sufficient condition of separation cutoff is obtained for a sequence of continuous-time upward skip-free chains with the stochastically monotone time-reversals.

Article information

Source
J. Appl. Probab., Volume 53, Number 1 (2016), 299-306.

Dates
First available in Project Euclid: 8 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.jap/1457470576

Mathematical Reviews number (MathSciNet)
MR3471964

Zentralblatt MATH identifier
1338.60008

Subjects
Primary: 60B10: Convergence of probability measures
Secondary: 60J27: Continuous-time Markov processes on discrete state spaces

Keywords
Separation cutoff upward skip-free chain stochastic monotonicity strong stationary time boundary theory

Citation

Mao, Y. H.; Zhang, C.; Zhang, Y. H. Separation cutoff for upward skip-free chains. J. Appl. Probab. 53 (2016), no. 1, 299--306. https://projecteuclid.org/euclid.jap/1457470576


Export citation

References

  • Aldous, D. and Diaconis, P. (1987). Strong uniform times and finite random walks. Adv. Appl. Math. 8, 69–97.
  • Chen, G.-Y. and Saloff-Coste, L. (2010). The $L^2$-cutoff for reversible Markov processes. J. Funct. Analysis 258, 2246–2315.
  • Chen, M.-F. (2004). From Markov Chains to Non-Equilibrium Particle Systems, 2nd edn. World Scientific, River Edge, NJ.
  • Diaconis, P. (1996). The cutoff phenomenon in finite Markov chains. Proc. Nat. Acad. Sci. USA 93, 1659–1664.
  • Diaconis, P. and Saloff-Coste, L. (2006). Separation cut-offs for birth and death chains. Ann. Appl. Prob. 16, 2098–2122.
  • Ding, J., Lubetzky, E. and Peres, Y. (2010). Total variation cutoff in birth-and-death chains. Prob. Theory Relat. Fields 146, 61–85.
  • Fill, J. A. (1991). Time to stationarity for a continuous-time Markov chain. Prob. Eng. Inf. Sci. 5, 61–76.
  • Fill, J. A. (2009). On hitting times and fastest strong stationary times for skip-free and more general chains. J. Theoret. Prob. 22, 587–600.
  • Mao, Y. and Zhang, Y. (2014). Explicit criteria on separation cutoff for birth and death chains. Front. Math. China 9, 881–898.
  • Zhang, Y. H. (2013). Expressions on moments of hitting time for single birth processes in infinite and finite spaces. Beijing Shifan Daxue Xuebao 49, 445–452 (in Chinese).